Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 12, 2015, 3:13 PM CDT for 6 counties in Wisconsin. It took effect at May 13, 2015, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2015, 3:13 PM CDT (20:13 UTC)
- In effect from
- May 13, 2015, 12:00 AM CDT
- Expired
- May 13, 2015, 7:48 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 155 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS73 KMPX 122013 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 313 PM CDT TUE MAY 12 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR PORTIONS OF WESTERN WISCONSIN... .TEMPERATURES WILL DROP TO BETWEEN 31 AND 36 DEGREES FOR PARTS OF WESTERN WISCONSIN OVERNIGHT THROUGH EARLY WEDNESDAY MORNING. AREAS OF FROST ARE LIKELY TO IMPACT THOSE ALONG AND EAST OF A LINE FROM LUCK TO WHEELER TO FOSTER WISCONSIN. SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN. WIZ014>016-025-027-028-130415- /O.NEW.KMPX.FR.Y.0001.150513T0500Z-150513T1300Z/ POLK-BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH... MENOMONIE...CHIPPEWA FALLS...EAU CLAIRE 313 PM CDT TUE MAY 12 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. * TEMPERATURE...LOWS BETWEEN 31 AND 36. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
655 WWUS73 KMPX 130244 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 944 PM CDT TUE MAY 12 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR PORTIONS OF WESTERN WISCONSIN... .TEMPERATURES WILL DROP TO BETWEEN 31 AND 36 DEGREES FOR PARTS OF WESTERN WISCONSIN OVERNIGHT THROUGH EARLY WEDNESDAY MORNING. AREAS OF FROST ARE LIKELY TO IMPACT THOSE ALONG AND EAST OF A LINE FROM LUCK TO WHEELER TO FOSTER WISCONSIN. SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN. WIZ014>016-025-027-028-131045- /O.CON.KMPX.FR.Y.0001.150513T0500Z-150513T1300Z/ POLK-BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH... MENOMONIE...CHIPPEWA FALLS...EAU CLAIRE 944 PM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * TEMPERATURES...BETWEEN 31 AND 36. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BORGHOFF
782 WWUS73 KMPX 130826 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CDT WED MAY 13 2015 ...FROST ADVISORY IN EFFECT NOW THROUGH 8 AM CDT FOR PORTIONS OF WESTERN WISCONSIN... .TEMPERATURES ARE IN THE LOWER 30S ACROSS RUSK...CHIPPEWA...AND EAU CLAIRE COUNTIES IN WEST CENTRAL WISCONSIN. SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN. WIZ014-015-025-130930- /O.CAN.KMPX.FR.Y.0001.000000T0000Z-150513T1300Z/ POLK-BARRON-DUNN- INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...MENOMONIE 326 AM CDT WED MAY 13 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL WARM THROUGH THE REST OF THE MORNING. $$ WIZ016-027-028-131300- /O.CON.KMPX.FR.Y.0001.000000T0000Z-150513T1300Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...EAU CLAIRE 326 AM CDT WED MAY 13 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...LOWER 30S. * IMPACTS...DAMAGE TO SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JRB
375 WWUS73 KMPX 131248 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 748 AM CDT WED MAY 13 2015 WIZ016-027-028-131400- /O.CAN.KMPX.FR.Y.0001.000000T0000Z-150513T1300Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...EAU CLAIRE 748 AM CDT WED MAY 13 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 12, 12:44 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 12, 12:44 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1244 PM CDT TUE MAY 12 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 448 AM CDT TUE MAY 12 2015 A LOT OF INTERESTING FEATURES ON THE CONUS-SCALE IR SATELLITE IMAGERY THIS MORNING. THERE ARE A COUPLE WELL-DEFINED UPPER JETS...WITH THE NORTHERN JET DRIVING THE SYSTEM THAT JUST PASSED OVER MN/WI OFF TO THE NORTHEAST AND THE EXPANSIVE STRATO-CU FIELD ON THE COLD SIDE OF THE SYSTEM IN ITS WAKE. THERE IS THE REMNANTS OF THE TROPICAL SYSTEM ANA MOVING NORTH OFF THE EAST COAST AND THE SUBTROPICAL JET ADVECTING MOISTURE ACROSS MEXICO AND THE FAR SOUTH CENTRAL US. SPEAKING OF WHICH...DEEP MOIST CONVECTION IN SOUTHERN TEXAS /AND JUST SOUTH OF THE RIO GRANDE IN MEXICO/ HAVE HAD CLOUD TOPS AS COLD AS -86 F. IT IS A COOL AND DAMP MORNING ACROSS THE STATE WITH 40S AND EXITING DRIZZLE IN SOUTHERN MN AND LIGHT SNOW AND 30S COMING TO AN END IN NORTHEAST MN. MOST OF THE STATE IS STILL SHROUDED IN STRATO-CU WRAPPING CYCLONICALLY AROUND A LOW PRESSURE CENTER NOW MOVING INTO SOUTHERN ONTARIO. THE CLEARING WILL COME TODAY WITH THE BACK EDGE OF THE CLOUD DECK GRADUALLY MOVING TO THE EAST WITH TIME - THE BACK EDGE IS CURRENTLY LOCATED NEAR THE MN/SD BORDER EARLY THIS MORNING. THAT BEING SAID...LOOKS LIKE CLOUDY SKIES THROUGH AT LEAST THE MORNING IN MOST LOCATIONS. THE AFTERNOON CLEARING WILL COME FROM WEST TO EAST ACROSS MN. WESTERN WI HAS LONGER TO GO FOR THE CLEARING AND THUS WILL NOT LIKELY SEE MUCH SUNSHINE TODAY...BUT THE DRIZZLE AND LIGHT RAIN SHOULD CLEAR BY THE MID MORNING. ANY CLEARING TODAY SHOULD BE SHORT LIVED WITH A SOLID MID DECK OF CLOUD COVER FILLING IN THIS EVENING ACROSS THE AREA IN RESPONSE TO MID LEVEL WARM ADVECTION AND HEIGHT RISES ACROSS THE PLAINS AND EVENTUALLY THE UPPER MISSISSIPPI. THE CLOUD COVER TONIGHT WILL HELP TO KEEP TEMPS FROM FALLING OFF TOO FAR...BUT THERE STILL SHOULD BE A LOT OF 30S IN WESTERN WI UNDERNEATH A WEAK SURFACE HIGH. THE AMOUNT OF CLOUD COVER WILL DICTATE THE AMOUNT OF FROST TONIGHT...LESS CLOUD COVER MEANS MORE FROST IN CENTRAL MN AND CENTRAL WI. TEMPS LOOK TOO WARM FOR MUCH FROST ACROSS THE SOUTH. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 448 AM CDT TUE MAY 12 2015 NO SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST...BUT RATHER HIGHER CONFIDENCE IN PRECIP WITH THE APPROACHING WAVE THURSDAY. LOOKING AHEAD...DIFFERENCES STILL EXIST IN THE TIMING...STRENGTH...AND ORIENTATION OF THE WEEKEND SYSTEM. AFTER A CHILLY START TO THE MORNING TEMPERATURES SHOULD REBOUND INTO THE 70S ACROSS THE MINNESOTA RIVER VALLEY...AND NEAR 60 ELSEWHERE. THE FOLLOWING 24 HOURS SHOW A TEXTBOOK EXAMPLE OF 2 DISTINCT FORCING MECHANISMS FOR PRECIP. THE FIRST IS WEDNESDAY WITH AN IMPRESSIVE WARM AIR ADVECTION REGIME EVIDENT BY THE STRONGLY VEERED WIND PROFILE IN LOWEST 2KM OF THE ATMOSPHERE. A BAND OF FRONTOGENETICALLY DRIVEN PRECIP WILL DEVELOP ACROSS THE NORTHERN HALF OF MN/WI ON WEDNESDAY. THE SECOND FORCING MECHANISM WILL ARRIVE LATER WEDNESDAY NIGHT INTO THURSDAY MORNING...WHICH IS THE HEIGHTFALLS ASSOCIATED WITH A SHORTWAVE WHICH WILL LEAD TO MORE WIDESPREAD RAIN. AT FIRST GLANCE...ONE WOULD THINK THAT THUNDER STORMS...AND EVEN SEVERE WEATHER WOULD BE POSSIBLE WITH THIS SET UP...BUT FORECAST SOUNDINGS SHOW ZERO CAPE...NEITHER AT THE SURFACE...NOR ALOFT. THE MID LEVELS OF THE ATMOSPHERE ARE MOIST ADIABATIC...WHICH COULD BE A FUNCTION OF THE CONVECTIVE PARAMETERIZATION IN THE MODEL...BUT IN THIS CASE IS A BETTER REFLECTION OF THE LACK OF AN ELEVATED MIXED LAYER. LONG STORY SHORT...CONTINUED WITHOUT THE MENTION IN THE WEATHER GRIDS. LOOKING AHEAD...THE 12.00 GEM...ECMWF...AND GFS VARY IN LOCATIONS WITH THE SURFACE LOW SUNDAY AFTERNOON FROM SIOUX FALLS...ABERDEEN..AND RAPID CITY SD. THIS SYSTEM WILL PRODUCE COPIOUS AMOUNTS OF PRECIP BETWEEN NOW AND THEN...AND THE LATENT HEAT RELEASED DURING THIS PROCESS WILL GREATLY AFFECT THE EXACT TRACK. THEREFORE DID NOT MAKE SIGNIFICANT CHANGES TO THE FORECAST...BUT THE POTENTIAL OF INSTABILITY AND WIND SHEAR (BOTH DEEP AND LOW LEVEL) REMAINS VERY REALISTIC FOR THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1245 PM CDT TUE MAY 12 2015 A BROKEN CLOUD DECK STILL REMAINS IN PLACE OVER CENTRAL/EASTERN MN INTO WI...ALTHOUGH CIGS HAVE SLIGHTLY LIFTED FROM THIS MORNING. MVFR CIGS COULD PERSIST FOR THE NEXT COUPLE HOURS AT AXN...BUT ELSEWHERE CIGS SHOULD GENERALLY REMAIN AT VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD. THESE CLOUDS ARE EXPECTED TO ERODE FROM WEST TO EAST LATER IN THE AFTERNOON. NORTHWEST WINDS GUSTING TO AROUND 20 KTS WILL DECREASE BY THIS EVENING...WITH LIGHT AND VARIABLE WINDS OVERNIGHT. MID-LEVEL CLOUDS WILL INCREASE THIS EVENING INTO WEDNESDAY MORNING...AND ACROSS WESTERN MN...WINDS WILL INCREASE TO 15-20 KTS AND VEER TO ESE BY WEDNESDAY MORNING AS WELL. KMSP...BROKEN CLOUD DECK SHOULD PERSIST THROUGH AROUND 21Z WITH CIGS HOVERING AROUND 3500-4000 FT. NORTHWESTERLY WINDS WILL SLOWLY DECREASE IN SPEED THIS AFTERNOON...BECOMING NORTHEASTERLY AT LESS THAN 10 KTS TONIGHT. WINDS WILL INCREASE FROM THE LATE MORNING THROUGH THE AFTERNOON ON WEDNESDAY...BECOMING SOUTHEASTERLY AROUND 15 KTS...WITH GUSTS TO 20 KTS. VFR CONDITIONS WILL CONTINUE THROUGH THE END OF THE PERIOD WITH ONLY MID-LEVEL CLOUDS EXPECTED. /OUTLOOK FOR KMSP/ THU...MVFR...PERIODS OF RAIN. WINDS SE 10-15 KTS. FRI...VFR/MVFR CIGS EARLY....WINDS N 10-15 KTS. SAT...VFR THROUGH AFTERNOON...TSTMS PSBL LATE. WINDS SE 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...JRB AVIATION...ADL
Hazardous weather outlook, May 12, 3:13 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 313 PM CDT TUE MAY 12 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-131400- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-PEPIN- 313 PM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-025-027-028-131400- POLK-BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE- 313 PM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FROST CAN BE EXPECTED LATE TONIGHT. A FROST ADVISORY IS IN EFFECT OVERNIGHT TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.